GlaxoSmithKline Consumer Healthcare is voluntarily recalling three lots of its Children’s Robitussin and Dimetapp cough syrups after the discovery of faulty dosing cups that heightened the risk of an overdose, according to the Food and Drug Administration.
Two lots of Children’s Robitussin Honey Cough and Chest Congestion DM and one lot of Children’s Dimetapp Cold and Cough, which shipped to retailers across the nation, had dosing cups that were missing some of the graduated markings that help parents determine how much their child needs, according to the notice.
The recall covers Children’s Robitussin Honey Cough and Chest Congestion DM (4oz) with lot numbers 02177 and 02178 and Children’s Dimetapp Cold and Cough (8oz) with lot number CL8292.
The products were shipped between Feb. 5, 2020, and June 3, 2020.
After reviewing the products’ packaging, GlaxoSmithKline discovered the dosing cups for the Children’s Robitussin Honey product are missing the 5 mL and 10 mL marks. The dosing cups for the Children’s Dimetapp product are missing the 10 mL mark. Instead, the dosing cups packaged with both products only have the 20 mL mark, the company noted.
Symptoms of an overdose of either product may include: impaired coordination; brain stimulation causing increase in energy, elevation in blood pressure, heart rate, and respiration; a lack of energy and enthusiasm; severe dizziness or drowsiness; slow heart rate; fainting; psychotic behaviour; restlessness; seizure; decreased respiration; nausea; vomiting; constipation; diarrhea; abdominal pain; visual and hearing hallucinations; urinary retention.
To date, GSK hasn’t received any complaints regarding the recalled products, but any adverse reactions may be reported to the FDA’s MedWatch Adverse Event Reporting program.
Consumers are also encouraged to call GlaxoSmithKline at 1-800-762-4675 with any additional concerns.
The pharmaceutical company notified wholesalers, distributors and retailers to arrange for the return of any recalled product. Those with existing inventory should stop distribution and quarantine the lots immediately, the company said.